MAUDE Adverse Event Report: BD KIESTRA LAB AUTOMATION BD KIESTRA INOQULA; DEVICE, MICROTITER DILUTING/DISPENSING

BD KIESTRA LAB AUTOMATION BD KIESTRA INOQULA; DEVICE, MICROTITER DILUTING/DISPENSING
Catalog Number 447202
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd kiestra inoqula, there was a false negative result.No patient impact or change in treatment reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: this statement is to summarize the investigation of a complaint involving the bd kiestra inoqula.According to the information provided, the customer reported on 14-nov-2023 that a sample was found that was not inoculated.The customer did a double check and found that there was growth on one dish, but not on the other two dishes from the same sample.During the investigation of the sample in question, the issue was found during incubation on day 1.The sample was inoculated over the weekend, and the issue was discovered on the monday (13-nov-2023).Following this, the sample was manually re-inoculated and incubated, with the results reported on tuesday (14-nov-2023).The patient¿s results were not reported incorrectly for this sample.However, there was a delay in treatment due to the re-inoculation of the sample until tuesday, resulting in a treatment delay of approximately one day.The field service engineer (fse) performed onsite an instrument investigation and reported that the problem was identified to be with the instrument (pipette).The pipette height for dispensing into the dish was re-taught and the pipette was monitored.Following this action, no further issues were encountered.Based on the investigation, this case has been assessed as confirmed for a bd quality issue.No new trends, risks, or hazards were identified as a result of this complaint.The issue in this complaint does not require the initiation of a corrective and preventative action (capa).A design history record (dhr) review is not required for this complaint.The complaint was evaluated via other elements of the investigation.Bd quality will continue to closely monitor for trends associated with this issue.H3 other text : see h.10.

Brand Name
BD KIESTRA INOQULA
Common Device Name
DEVICE, MICROTITER DILUTING/DISPENSING
Manufacturer (Section D)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten KY
Manufacturer (Section G)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten KY
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18278464
Report Number3010141591-2023-00007
Device Sequence Number20523444
Product Code JTC
UDI-Device Identifier00382904472023
UDI-Public(01)00382904472023
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number447202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown